MAUDE Adverse Event Report: COLOPLAST A/S SELF-CATH SOFT STRAIGHT TIP MALE

COLOPLAST A/S SELF-CATH SOFT STRAIGHT TIP MALE
Model Number 5018301400
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Urinary Retention (2119); Hematuria (2558); Dysuria (2684)
Date of Event 12/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
According to the information available, this complaint concerns a male end user who had been catheterizing for almost 3-4 years with the self-cath soft catheter prior to the incident.The end user stated that he would usually experience minor bleeding when catheterizing but had a different experience upon the incident reported.The end user felt pain during insertion of the catheter, which he tried to ease by applying more lubricant.It did not help, and the end user reported bleeding to the point that blood went into the catheter tube causing the flow of urine to stop.He was not able to insert the catheter to reach the bladder because of pain in the urethra.The end user was admitted to a hospital for urine retention the end user had later confirmed that he had no symptoms from the bleeding and did recover from it and was admitted in the hospital for 4 days.No further information was provided.
 
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.

Brand Name
SELF-CATH SOFT STRAIGHT TIP MALE
Common Device Name
SELF-CATH SOFT STRAIGHT TIP MALE
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST (CHINA) LTD.
no.202, bao cheng rd
xiang zhou distric
zhuhai 51903 0
CH   519030
Manufacturer Contact
usgab giovanna abugre
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key13637952
Report Number3005945907-2022-00001
Device Sequence Number2162961
Product Code EZD
UDI-Device Identifier05708932575782
UDI-Public05708932575782
Combination Product (Y/N)N
PMA/510(K) Number
K100878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number5018301400
Device Catalogue Number50183
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Initial Report FDA Received Date03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale